Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 69, NWS Fort Worth, TX

April 22, 2001Eastland County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 22, 2001, 6:01 PM CDT for Eastland County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 22, 2001, 6:01 PM CDT (23:01 UTC)
Expired
Apr 22, 2001, 6:45 PM CDT
In force
44 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Eastland County, TX

What was reported inside it

TimeReportWhereRemark
Apr 22, 6:45 PM CDTHail 1Forestburg, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-398 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 222302
SVRFTW
TXC133-222345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT SUN APR 22 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTLAND COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 645 PM CDT

* AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER EASTLAND...MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE CISCO AND RANGER.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

LAT...LON 3235 9906 3214 9893 3244 9856 3254 987l4

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:08 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Apr 22, 2:08 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
208 PM CDT SUN APR 22 2001

CAP...CAP...AND MORE CAP. MAIN ENERGY STILL LOOKS TO MOVE NORTH OF
OUR FA TONIGHT...WHILE DRY LINE AND COLD FRONT SWEEP IN. STRONG
INSTABILITIES...CAPES AROUND 2000 J/KG AND HIGH HELICITIES...
COUPLED WITH VERY STRONG SOUTHERLY FLOW ALL ARE FAVORABLE FOR
SEVERE THUNDERSTORMS. STILL...18Z SOUNDINGS SHOW THE CAP HAS
WEAKENED A LITTLE...BUT IT CONTINUES TO BE STRONG. SO...THAT RETURNS
US TO THE BEGINNING...WILL THE CAP BREAK LIKE THE ETA SUGGEST. RIGHT
ENTRANCE REGION OF 100KT JET PROGGED TO COME ACROSS THIS EVENING
AND THIS MAY BE ENOUGH TO ERODE THE INVERSION AND LET A FEW STORMS
BREAK THROUGH. ASSUMING STORMS WILL BREAK...THEY SHOULD EVOLVE INTO
A LINE THAT SLOWS AS IT PUSHES EAST. THIS...COULD LEAD TO SOME
LOCALLY HEAVY RAINFALL...BUT NOT ENOUGH AT THIS TIME TO WARRANT
ISSUING A FLASH FLOOD WATCH. WILL USE LAST MINUTE SATELLITE DATA
TO FORM POPS FOR THIS EVENING/TONIGHT.

RAIN AND STORMS MAY LINGER ACROSS FAR SOUTHEASTERN ZONES TOMORROW
MORNING...OTHERWISE...HIGH BUILDS IN AND CLEARS THINGS OUT FOR
TOMORROW. FWC MOS LOOKS IN THE BALLPARK.

IN THE EXTENDED...RIDGE IN THE WEST KEEPS THINGS ON THE DRY SIDE...
WITH A WARMING TREND FOR THE END OF THE WEEK. 80

DFW 59/72/50/75 7100  ACT 60/74/50/75 7200

.FWD...CONTINUE WIND ADVISORY THROUGH THIS EVENING ALL ZONES.

In the hours before

Special weather statement, Apr 22, 12:06 PM CDT, 5 hours 55 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1206 PM CDT SUN APR 22 2001

...THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT TO THE NORTH AND WEST OF A LINE FROM PARIS TO BROWNWOOD.
THIS INCLUDES THE DALLAS-FORT WORTH METROPLEX. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT FOR THE
REMAINDER OF NORTH TEXAS.

A STRONG UPPER LEVEL TROUGH OVER THE SOUTHERN ROCKIES WILL MOVE
RAPIDLY NORTHEAST THIS AFTERNOON. WARM MOIST AND VERY UNSTABLE
AIR HAS SPREAD NORTHWARD ACROSS MUCH OF THE SOUTHERN PLAINS AHEAD OF
THE SYSTEM. ALTHOUGH A STRONG CAPPING INVERSION WILL PERSIST THROUGH
AT LEAST EARLY AFTERNOON...LARGE SCALE VERTICAL MOTION ASSOCIATED
WITH THE VIGOROUS UPPER SYSTEM...AND CONVERGENCE ALONG THE
DRYLINE...WILL ALLOW STORMS TO INCREASE IN COVERAGE AND INTENSITY
OVER WESTERN SECTIONS OF NORTH TEXAS BY LATE AFTERNOON.

THUNDERSTORMS WILL LIKELY FORM INTO A SQUALL LINE WITH DAMAGING
WINDS AND SOME HAIL THE MOST LIKELY THREATS. HOWEVER...VERTICAL
SHEAR IS EXPECTED TO REMAIN RATHER STRONG...SO THERE IS SOME
POTENTIAL FOR ISOLATED TORNADIC SUPERCELLS TO DEVELOP...ESPECIALLY IN
THE MODERATE RISK AREA.

EMERGENCY MANAGERS ARE URGED TO MONITOR THE SITUATION THROUGHOUT
THE AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BECOME NECESSARY
WEST OF A GAINESVILLE TO BRECKENRIDGE LINE BY 3 PM...IN THE DALLAS-
FORT WORTH METROPLEX AROUND 6 PM...AND THE REMAINDER OF NORTH TEXAS
AFTER 10 PM.

...WIND...
A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THIS AFTERNOON
AND EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS ABOVE 40 MPH ARE
EXPECTED. THE WIND WILL MAKE OPEN WATERS ON AREA LAKES ROUGH AND
CHOPPY...SO BOATERS SHOULD REMAIN IN PROTECTED AREAS.

9
Special weather statement, Apr 22, 3:23 PM CDT, 2 hours 38 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
323 PM CDT SUN APR 22 2001

THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR ALL
OF NORTH TEXAS INCLUDING...THE DALLAS FORT WORTH METROPLEX AND WACO.

A STRONG UPPER LEVEL TROUGH OVER THE SOUTHERN ROCKIES WILL MOVE
RAPIDLY NORTHEAST ACROSS THE PLAINS THIS EVENING. WARM...MOIST AND
VERY UNSTABLE AIR HAS SPREAD NORTHWARD ACROSS MUCH OF TEXAS AHEAD OF
THE SYSTEM. A STRONG CAP...OR WARM LAYER IN MID LEVELS OF THE
ATMOSPHERE...HAS PREVENTED STRONG THUNDERSTORM DEVELOPMENT THUS FAR.
HOWEVER...VERTICAL MOTION ASSOCIATED WITH THE VIGOROUS UPPER
SYSTEM...AND CONVERGENCE ALONG THE DRYLINE...WILL ALLOW STORMS TO
INCREASE IN COVERAGE AND INTENSITY OVER WESTERN SECTIONS OF NORTH
TEXAS THIS EVENING.

THUNDERSTORMS WILL LIKELY FORM INTO A SQUALL LINE WITH DAMAGING
WINDS AND SOME HAIL THE MOST LIKELY THREATS. HOWEVER...VERTICAL
WIND SHEAR IS EXPECTED TO REMAIN MODERATELY STRONG...SO THERE IS SOME
POTENTIAL FOR AN ISOLATED TORNADIC SUPERCELL TO DEVELOP. THE GREATEST
THREAT WILL BE IN THE AREA NORTH OF INTERSTATE 20.

EMERGENCY MANAGERS ARE URGED TO MONITOR THE SITUATION THROUGHOUT
THE EVENING. SPOTTER ACTIVATION MAY BECOME NECESSARY EARLY THIS
EVENING NORTH AND WEST OF THE METROPLEX...AND ACROSS THE REMAINDER OF
NORTH TEXAS BY 9 PM.

WIND...
A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THIS EVENING.
SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED. THE WIND
WILL MAKE OPEN WATERS ON AREA LAKES ROUGH AND CHOPPY...SO BOATERS
SHOULD REMAIN IN PROTECTED AREAS. WINDS WILL DIMINISH OVERNIGHT.

9

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 5:02 PM CDTSevere Thunderstorm WarningFWDPalo Pinto43 min
Apr 22, 5:24 PM CDTSevere Thunderstorm WarningFWDJack66 min
Apr 22, 5:52 PM CDTSevere Thunderstorm WarningFWDWise53 min
Apr 22, 6:22 PM CDTSevere Thunderstorm WarningFWDMontague38 min
Apr 22, 6:35 PM CDTSevere Thunderstorm WarningFWDPalo Pinto55 min
Apr 22, 6:43 PM CDTSevere Thunderstorm WarningFWDEastland32 min
Apr 22, 6:55 PM CDTSevere Thunderstorm WarningFWDCooke50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.